| Model Number |
SN60WF |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
Event or Problem Description
A nurse reported with a description, at the time of intraocular lens (iol) inspection in cartridge it was noticed that there was a crack in the optic of iol.Doctor believes that it was created from a defective cartridge.There was no patient contact and no patient harm.
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Intra ocular lens (iol) returned positioned incorrectly in the iol case.Solution is dried on both surfaces of the optic and haptics.There is also a blood like substance on the optic.Both haptics are bent.The optic is cracked or fractured and scratched or marked rejectable.The used company cartridge was returned.Inadequate viscoelastic was observed.The cartridge had heavy stress a large aneurysm on the left side.The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.The root cause for the reported lens damage may be related to a failure to follow the instructions for use (ifu).The used company cartridge was returned.Inadequate viscoelastic was observed.The cartridge had heavy stress and a large aneurysm on the left side.Topcoat dye stain testing was conducted with acceptable results.The cartridge damage observed may occur with inadequate viscoelastic and or if the lens and plunger were not in proper positions for advancement.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than halfway inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.